• question-icon

    What are the side effects of Gabapentin and adverse effects of its over use?

default
Posted on Thu, 6 Dec 2018 in Medicines and Side Effects
Question: Gabapentin side effects or over use.
There was significantly more to my message. My. Tel number (XXXX) is 000-000-0000,
doctor
Answered by Dr. Ivo Ditah 38 minutes later
Brief Answer:
Itching feet. Legs and thigh are not known side effects of Gabapentin!

Detailed Answer:

Hi,

These side effects are not known or documented side effects of Gabapentin. I think diabetic neuropathy could be the culprit here. Gabapentin is used to treat diabetic neuropathy which present with itching, tingling, decreased sensation etc. Though Voltaren Gel helps, I am more of the opinion that the soothing effects of the gel are the main relief mechanisms, similar to caressing the area with the hands.

In all, it is not a side effect of Gabapentin but is caused by diabetic neuropathy, a complication of longstanding diabetes and advancing age. Gabapentin would rather help than make it worse or be the cause.

I hope this addresses your worry. Feel free to follow up with me if need be. If there are any unanswered worries, feel free to bring them to my attention for further insights and guidance.

Hope I have answered your query.

Regards,
Dr. Ivo Ditah
Internal Medicine Specialist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Itching feet

doctor1 MD

35 year old white male. History of binge drinking . Frequent URQ pain, radiating to back and right shoulder blade. Red palms and itching feet ....

doctor1 MD

My feet itch so badly. Especially after returning from work after standing long hours or even after coming back from shopping . Itches at the arch,...

doctor1 MD

Hi, The toes on both of my feet starting itching really badly a few weeks ago. They were red and swollen. I treated myself a week for athletes foot...

Get personalised answers from verified doctor in minutes across 80+ specialties

191 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2